MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84251380S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.When additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to medial migration of the lag screw.The lag screw was not engaged.It was not fully set or centered in the groove.The surgeon revised with a shorter rc.There was minimal purchase in the head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a (b)(6) year-old male patient had been treated with above implant on (b)(6) 2024.On (b)(6) 2024, the patient was revised due to medialization of the set screw.The revision surgeon stated the following: >> i did see this case last week from one of my partners.It was very difficult to revise.¿local rep¿] tells me that the surgeon always cranks down the set screw.It certainly wasn¿t engaged or that would not happen.I¿d say it wasn¿t fully set or centered in the groove.I revised it with a shorter rc.We will see how that works.He¿s 90 and there was minimal purchase in the head.<< further information was not available.The labeling instructs not to unscrew the set screw for more than ¼ of a turn.Referring to the revision surgeon the set screw had not been placed adequately.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.With available information a real root cause could not be determined.With available information a product deficiency was not verified.

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19844913
Report Number0009610622-2024-00717
Device Sequence Number12418941
Product Code HSB
UDI-Device Identifier07613327479553
UDI-Public07613327479553
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number84251380S
Device Lot NumberK18C314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale